Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 27, 2011, 9:54 PM CST for Cedar County, Dade County, Missouri. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 27, 2011, 9:54 PM CST (03:54 UTC)
- Expired
- Feb 27, 2011, 10:45 PM CST
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, MO, Dade County, MO
The radar
The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 10:15 PM CST | HAIL 0.75 | Arcola, MO | LAW ENFORCEMENT REPORTS DIME SIZED HAIL IN ARCOLA...ESTIMATED 40 MPH WINDS. |
| Feb 27, 10:25 PM CST | TSTM WND DMG | 5 Ne Greenfield, MO | LAW ENFORCEMENT REPORTS LARGE TREE DOWN ACROSS MISSOURI ROUTE CC NORTH OF STOCKTON RESERVOIR...CORRECTION FOR LOCATION. |
| Feb 27, 10:25 PM CST | TSTM WND DMG | 6 Nne Greenfield, MO | LAW ENFORCEMENT REPORTS LARGE TREE DOWN ACROSS MISSOURI ROUTE CC NORTH OF STOCKTON RESERVOIR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 27, 7:24 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
917
WUUS53 KSGF 280354
SVRSGF
MOC039-057-280445-
/O.NEW.KSGF.SV.W.0003.110228T0354Z-110228T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 PM CST SUN FEB 27 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CEDAR COUNTY IN SOUTHWEST MISSOURI...
NORTHERN DADE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1045 PM CST.
* AT 950 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF JERICO SPRINGS...OR 12 MILES
NORTHEAST OF LAMAR...MOVING EAST AT 50 MPH. THIS STORM IS CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
* LOCATIONS IMPACTED INCLUDE ARCOLA...ARNICA...BEARCREEK...BONA...
CANE HILL...CAPLINGER MILLS...CEDARVILLE...DADEVILLE...FILLEY...
JERICO SPRINGS...MASTERS...NEOLA...OLYMPIA...STOCKTON...SYLVANIA...
UMBER VIEW HEIGHTS AND WAGONER.
OTHER LOCATIONS IN THE WARNING INCLUDE STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3748 9408 3784 9407 3783 9370 3782 9365
3746 9363 3746 9409 3748 9409
TIME...MOT...LOC 0355Z 265DEG 45KT 3762 9404
WIND...HAIL 60MPH 1.00IN
$$
SCHAUMANN2 follow-up statements
645
WWUS53 KSGF 280428
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1028 PM CST SUN FEB 27 2011
MOC039-057-280445-
/O.CON.KSGF.SV.W.0003.000000T0000Z-110228T0445Z/
DADE MO-CEDAR MO-
1028 PM CST SUN FEB 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR SOUTHEASTERN CEDAR AND NORTHERN DADE COUNTIES...
AT 1024 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
EAST OF BONA TO 4 MILES SOUTHEAST OF NEOLA...MOVING EAST AT 55 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE ARCOLA...ARNICA...BEARCREEK...BONA...CANE
HILL...DADEVILLE...MASTERS...NEOLA...SYLVANIA AND UMBER VIEW HEIGHTS.
OTHER LOCATIONS IN THE WARNING INCLUDE STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THESE STORMS...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3749 9408 3762 9385 3782 9365 3746 9363
3746 9409
TIME...MOT...LOC 0428Z 275DEG 50KT 3756 9354 3745 9376
WIND...HAIL 60MPH 1.00IN
$$
SCHAUMANN841
WWUS53 KSGF 280442
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1042 PM CST SUN FEB 27 2011
MOC039-057-280452-
/O.EXP.KSGF.SV.W.0003.000000T0000Z-110228T0445Z/
DADE MO-CEDAR MO-
1042 PM CST SUN FEB 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CEDAR AND
NORTHERN DADE COUNTIES WILL EXPIRE AT 1045 PM CST...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3749 9408 3762 9385 3782 9365 3746 9363
3746 9409
TIME...MOT...LOC 0442Z 275DEG 50KT 3754 9330 3743 9352
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 6:03 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Feb 27, 6:03 PM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 603 PM CST SUN FEB 27 2011 ...UPDATE TO AVIATION... .UPDATE... /ISSUED 519 PM CST SUN FEB 27 2011/ THERE ARE TWO MAIN AREAS OF FOCUS INTO EARLY THIS EVENING. THE FIRST WILL BE ACROSS NORTH CENTRAL ARKANSAS WHERE THE HRRR IS INSISTENT ON BREAKING OUT CONVECTION. HOWEVER...LATEST OBJECTIVE ANALYSIS CONTINUES TO INDICATE QUITE A CAP IN PLACE ACROSS THIS REGION. THERE IS A WEAK UPPER LEVEL IMPULSE CURRENTLY LOCATED ACROSS EASTERN OKLAHOMA THAT MAY ACT TO WEAKEN THE CAP ACROSS THIS REGION. THE COMBINATION OF ASCENT WITH THIS FEATURE AND LIFT OVER THE COMPLEX TERRAIN OF NORTHERN ARKANSAS MAY BE ENOUGH FOR A FEW ISOLATED SURFACE BASED STORMS TO GET GOING IN THE NEXT FEW HOURS. WE HAVE RECENTLY HAD ONE CELL TRY AND FIRE ACROSS BOONE COUNTY ARKANSAS...BUT THE CAP WON THAT BATTLE. A SECOND AREA OF CONCERN THROUGH EARLY EVENING WILL BE ACROSS NORTHEAST OKLAHOMA AS THE LATEST SURFACE ANALYSIS AND SHORT RANGE GUIDANCE INDICATES A WEAK AREA OF CONVERGENCE FROM OKLAHOMA CITY TO AROUND WAURIKA OKLAHOMA. THIS AREA OF CONVERGENCE ALSO CORRESPONDS NICELY TO AN AREA OF TOWERING CUMULUS. AS THIS AREA OF CONVERGENCE SHIFTS EAST WITH THAT LEAD IMPULSE...THERE IS THE POTENTIAL FOR THE CAP TO BE BROKEN AROUND THE INDIAN NATION TURNPIKE IN EASTERN OKLAHOMA. IF STORMS CAN GO IN EITHER PLACE...THE LACK OF STRONG LINEAR FORCING COMBINED WITH AMBIENT SHEAR PROFILES WILL SUPPORT DISCRETE SUPERCELLS WITH ALL MODES OF SEVERE POSSIBLE. LATER THIS EVENING INTO THE EARLY OVERNIGHT PERIOD...THE MAIN DRY LINE AND TRIPLE POINT REGION WILL MOVE OUT TOWARDS SOUTHWEST MISSOURI. MEANWHILE...AN AREA OF STRONG HEIGHT FALLS WILL ACCOMPANY THESE FEATURES...POSING YET ANOTHER THREAT FOR SEVERE STORMS. DISCRETE CELLS ARE AGAIN FAVORED...ESPECIALLY CLOSER TO THE TRIPLE POINT WHERE EFFECTIVE CLOUD LAYER WIND FIELDS WILL HAVE A STRONG NORMAL COMPONENT TO THE DRY LINE. BY ABOUT 06Z...THE COLD FRONT WILL BEGIN TO ACCELERATE SOUTH SUGGESTING ANY ONGOING CONVECTION WOULD TRANSITION TO A LINEAR OR QLCS MODE. SCHAUMANN && .DISCUSSION... FORECAST CHALLENGE CONTINUES TO BE CHANCES FOR SEVERE STORMS THROUGH TONIGHT THIS AFTERNOON THROUGH TONIGHT...FORECAST REMAINS COMPLEX. THE FIRST OF A FEW UPPER AIR OBSERVATIONS HAVE BEEN LAUNCHED TO ASSESS THE CURRENT CAP STRENGTH. WARM FRONT HAS CLEARED CENTRAL MISSOURI AND ROUGHLY EXTENDS FROM JUST EAST OF WICHITA KS TO CLINTON MO AND NEAR ST. LOUIS. AS EXPECTED CONVECTION IS FIRING IN KANSAS AS A LEAD IMPULSE ENTERS FROM THE SOUTHWEST. TO THIS POINT CONVECTION HAS BEEN ON THE NORTH SIDE OF THE WARM FRONT. THIS LEAD WAVE IS AFFECTING THE WARM SECTOR AS WELL. VISIBLE SATELLITE IMAGERY SHOWS SOME THINNING OF CLOUD COVER ACROSS SW MO...E OK AND MUCH OF ARK. LAPS INDICATES THAT SURFACE BASED CIN IS WEAKENING...ESPECIALLY JUST TO THE SOUTH OF THE WARM FRONT...AND WILL BE AWAITING CONFIRMATION FROM THE 21Z RAOB AND WATCHING RADAR TRENDS CLOSELY. STILL THINKING THAT THE TWO AREAS TO WATCH IN THE SHORT TERM WILL BE NEAR THE WARM FRONT AND FROM CENTRAL ARK TO THE NORTHEAST. BUT WILL NEED TO KEEP A WARY EYE ON THE CAP OVER E OK. HEADING INTO TONIGHT...SEVERE RISKS REMAIN CONDITIONAL BASED ON THE STRENGTH OF THE CAP AND WHETHER OR NOT THE DRY LINE MAKES IT INTO THE AREA PRIOR TO THE COLD FRONT ACCELERATING AND TAKING IT OVER. TRENDS FROM THE RUC AND HRRR SHORT TERM MODELS INDICATE THAT SHEAR WILL BE QUITE STOUT WITH 0-6KM BULK SHEAR NEAR 60KT AND 0-1KM SHEAR OF 40KT. EXPECTATIONS FOR INSTABILITY HAVE NOT CHANGED WITH MLCAPE IN THE 750 TO 1250 J/KG RANGE. WILL BE CLOSELY WATCHING E OK FOR CONVECTIVE DEVELOPMENT AS WE WOULD BE ON THE RECEIVING END OF STORMS THAT INITIATE IN THAT REGION. SUBSEQUENT SOUNDINGS AT 00Z AND 03Z WILL CONTINUE TO MONITOR THE EVOLUTION OF CAP STRENGTH AND IF INCOMING LARGE SCALE LIFT IS EFFECTIVELY REMOVING THE CAP. HIGHEST CONCERN WILL BE FOR ANY SUPERCELLS THAT FIRE ALONG THE DRY LINE. SHEAR AND STORM MOTION VECTORS CUT ACROSS THE DRY LINE...WHICH INDICATES THAT THESE CELLS COULD MOVE OFF THE DRY LINE AND POSE AN INCREASED RISK FOR TORNADOES. THE SOUTHEASTERN THIRD OF THE AREA IS MOST PRONE TO THIS RISK. AGAIN...THIS RISK IS CONDITIONAL ON BREAKING THE CAP AND ASSUMING THE COLD FRONT DOES NOT TAKE OVER THE DRY LINE TOO SOON. THE WINDOW OF OPPORTUNITY FOR THE DRY LINE TO BE IN PLAY IS THIS EVENING THROUGH ABOUT 09Z. AS WE PROGRESS THROUGH THE OVERNIGHT... SFC LOW PRESSURE RIDING ALONG THE INCOMING COLD FRONT WILL MOVE INTO ILLINOIS AND THIS WILL ACCELERATE THE FORWARD PROGRESS OF THE COLD FRONT...ENDING THE RISK FOR SEVERE FROM NORTHWEST TO SOUTHEAST PRIOR TO DAYBREAK MONDAY. MONDAY...STORM SYSTEM WILL QUICKLY EXIT EAST WITH LINGERING CHANCES FOR SHOWERS DURING THE MORNING ACROSS CENTRAL MISSOURI. STRATUS FIELD BEHIND THE FRONT SHOULD THIN A BIT DURING THE AFTERNOON AND LEAD TO AT LEAST PARTIAL CLEARING. COLD AIR ADVECTION WILL BE MOST PRONOUNCED MONDAY MORNING...THOUGH PROSPECTS OF SOME SOLAR INSOLATION WILL LEAD TO A MODEST REBOUND IN TEMPERATURES WITH AFTERNOON READINGS IN THE MID 40S. STORM SYSTEM EXITS THE REGION AND HIGH PRESSURE BUILDS IN FOR TUESDAY. TEMPERATURES WILL REMAIN ABOVE AVERAGE THROUGH THE END OF THE WEEK.SOUTHERLY WINDS WILL RETURN ON THE BACK SIDE OF THE SURFACE HIGH LATE TUESDAY AFTERNOON AHEAD OF ANOTHER WEAK COLD FRONT MOVING DOWN EARLY WEDNESDAY. THIS WILL ONLY KNOCK DOWN TEMPERATURES SLIGHTLY AND NO PRECIP IS EXPECTED WITH THIS PASSAGE. A QUIET DAY IS ANTICIPATED FOR THURSDAY BEFORE THE NEXT STORM SYSTEM MOVES IN THE CENTRAL PLAINS REGION FOR THE END OF THE WEEK AND WEEKEND. AN UPPER LEVEL SYSTEM WILL BE DIVING OUT OF THE ROCKIES LATE FRIDAY INTO EARLY SATURDAY AT THE SAME TIME A COLD FRONT WILL BE SLOWLY MOVING DOWN THE PLAINS REGION. THIS SPELLS A GOOD CHANCE OF RAIN ACROSS SOUTHEAST KANSAS AND THE OZARKS. THE RAIN WILL END BY LATE SATURDAY AND TEMPERATURES FOR THE WEEKEND WILL BE CLOSER TO NORMAL FOR THIS TIME OF YEAR. GRIFFIN && .AVIATION... FOR THE 00Z KSGF...KJLN AND KBBG TAFS...CURRENTLY GUSTY SOUTHWESTERLY WINDS AND A BROKEN TO OVERCAST VFR STATUS DECK ARE OCCURRING OVER THE AREA. A WARM FRONT THAT PASSED THROUGH THE AREA IS NOW STALLED FROM SOUTH CENTRAL KANSAS THROUGH CENTRAL MISSOURI. THIS FRONT WILL BEGIN TO PUSH SOUTH AS A COLD FRONT LATER THIS EVENING INTO THE OVERNIGHT HOURS...WITH SOME SHOWER AND THUNDERSTORM ACTIVITY POSSIBLE ALONG THE FRONT AS IT PASSES THROUGH THE REGION. A FEW OF THIS STORMS COULD BECOME STRONG TO SEVERE. MVFR TO IFR CONDITIONS WILL BE POSSIBLE WITHIN ANY THUNDERSTORM ACTIVITY. BEHIND THE FRONT SOME LINGERING SHOWERS WILL BE POSSIBLE INTO EARLY MONDAY MORNING. STRONG AND GUSTY NORTHERLY WINDS WILL THEN OCCUR DURING THE LATE MORNING AND AFTERNOON HOURS ON MONDAY BEHIND THE FRONT. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Feb 27, 8:16 PM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 816 PM CST SUN FEB 27 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010230- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 816 PM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. ELEVATED HAIL RISK. SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI EARLY THIS EVENING. THIS ACTIVITY WILL CONTINUE TO SPREAD EAST NORTHEAST ACROSS THE AREA THROUGH THE REMINDER OF THE EVENING HOURS. MODERATE INSTABILITY AND STRONG WIND SHEAR WOULD SUPPORT SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS OVER 60 MPH...AND ISOLATED TORNADOES. ADDITIONAL THUNDERSTORMS MAY THEN DEVELOP LATER THIS EVENING AS LOW PRESSURE AND A TRAILING DRY LINE APPROACH FROM EXTREME SOUTHERN KANSAS AND OKLAHOMA. ANY STORMS THAT DEVELOP ALONG THE DRY LINE WOULD AGAIN LIKELY BE SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. AT THIS TIME...IT APPEARS THAT THE GREATEST THREAT FOR TORNADOES WILL BE SOUTH OF A NEOSHO TO NIXA TO SALEM LINE. AFTER MIDNIGHT...A COLD FRONT WILL BEGIN TO SURGE SOUTH ACROSS THE OUTLOOK AREA. ANY STORMS THAT HAVE DEVELOPED WILL LIKELY MERGE INTO A LINE...WITH DAMAGING STRAIGHT LINE WINDS BECOMING THE MAIN THREAT. LARGE HAIL WILL ALSO REMAIN POSSIBLE AS WELL AS THE THREAT FOR ISOLATED TORNADOES. THE MAIN THREAT FOR SEVERE STORMS WILL QUICKLY END FROM NORTHWEST TO SOUTHEAST OVERNIGHT...WITH THE SEVERE THREAT ENDING ACROSS SOUTH CENTRAL MISSOURI BY 4 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEST OF AN OSCELOA MISSOURI TO A COLUMBUS KANSAS LINE THROUGH 10 PM THIS EVENING...THEN MAY BE NEEDED ACROSS THE ENTIRE OUTLOOK AREA DURING THE LATE EVENING...CONTINUING INTO THE OVERNIGHT PERIOD ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. SPOTTERS SHOULD ALSO BE AWARE THAT THESE STORMS WILL RACE TO THE EAST AND NORTHEAST AT GREATER THAN 50 MPH AT TIMES. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, Feb 27, 8:45 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL PITTSBURG 37.41N 94.70W
02/27/2011 M1.75 INCH CRAWFORD KS TRAINED SPOTTER
&&
KURTZLocal storm report, Feb 27, 8:49 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
849 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM HAIL PITTSBURG 37.41N 94.70W
02/27/2011 M1.75 INCH CRAWFORD KS LAW ENFORCEMENT
&&
KURTZLocal storm report, Feb 27, 9:07 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
907 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND DMG PITTSBURG 37.41N 94.70W
02/27/2011 CRAWFORD KS TRAINED SPOTTER
LARGE TREES UPROOTED IN PITTSBURG KANSAS...ALSO REPORT OF
PEA SIZED HAIL.
&&
KURTZLocal storm report, Feb 27, 9:13 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
913 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND DMG 8 SW LAMAR 37.41N 94.38W
02/27/2011 BARTON MO AMATEUR RADIO
LAW ENFORCEMENT REPORTED ROOF OF HOG BARN REMOVED.
&&
KURTZLocal storm report, Feb 27, 9:44 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
944 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL FRONTENAC 37.46N 94.69W
02/27/2011 M1.00 INCH CRAWFORD KS TRAINED SPOTTER
&&
KURTZLocal storm report, Feb 27, 9:48 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL FAULKNER 37.10N 95.01W
02/27/2011 M1.00 INCH CHEROKEE KS EMERGENCY MNGR
&&
KURTZThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:39 PM CST | Tornado Warning | SGF | Barton, Jasper | 51 min |
| Feb 27, 9:14 PM CST | Tornado Warning | SGF | Barton, Cedar, Dade | 46 min |
| Feb 27, 9:19 PM CST | Tornado Warning | SGF | Miller, Morgan | 26 min |
| Feb 27, 9:36 PM CST | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Pulaski | 39 min |
| Feb 27, 9:42 PM CST | Severe Thunderstorm Warning | SGF | Barton, Vernon | 47 min |
| Feb 27, 9:44 PM CST | Tornado Warning | SGF | Polk | 46 min |
| Feb 27, 10:03 PM CST | Severe Thunderstorm Warning | SGF | Jasper, Newton | 42 min |
| Feb 27, 10:07 PM CST | Tornado Warning | SGF | Dallas, Laclede, Polk | 38 min |
| Feb 27, 10:15 PM CST | Severe Thunderstorm Warning | SGF | Hickory, Polk | 45 min |
| Feb 27, 10:35 PM CST | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 38 min |
| Feb 27, 10:38 PM CST | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede | 52 min |
| Feb 27, 10:39 PM CST | Tornado Warning | SGF | Camden, Laclede, Phelps, Pulaski, Texas | 51 min |
| Feb 27, 10:59 PM CST | Severe Thunderstorm Warning | SGF | Greene | 17 min |
| Feb 27, 11:15 PM CST | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Phelps, Pulaski and 3 more | 45 min |
| Feb 27, 11:31 PM CST | Tornado Warning | SGF | Dent, Phelps | 17 min |
| Feb 27, 11:45 PM CST | Severe Thunderstorm Warning | SGF | Dent, Phelps, Shannon, Texas | 45 min |
| Feb 28, 2:25 PM CST | River Flood Warning | SGF | Vernon | 40 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.